Home
Adverse effects of prolonged Anti-inflammatory use

Adverse effects of prolonged Anti-inflammatory use

Most of us at some point in our lives have taken anti-inflammatories (i.e. ibuprofen, alleve, motrin) to help with minor aches or pains. Due to the fact that these medications are available over the counter, the risks of taking these medications for prolonged periods can be over looked.

A recent meta analysis in the British Medical Journal looked at over 400,000 patients that had used anti-inflammatories on a prolonged basis (up to one month). The analysis found that those who had taken anti inflammatories were at a higher risk of having a heart attack.

In addition to the possible increase in risk of heart attacks, there have been documented side effects affecting the liver, GI tract, kidneys and vascular systems with prolonged use of these medications

Instead of relying on a steady regiment of anti-inflammatories, give your friendly Atlas Physical Therapist a call to try and treat the cause, not the symptoms.






https://www.nytimes.com/2017/05/09/well/live/pain-relievers-tied-to-immediate-heart-risks.html


Risk of acute myocardial infarction with NSAIDs in real world use: bayesian meta-analysis of individual patient data

BMJ 2017; 357 doi: https://doi.org/10.1136/bmj.j1909 (Published 09 May 2017)




Sample